Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: zoloft withdrawal symptoms Katia

Posted by Barbara Cat on April 22, 2003, at 2:32:40

In reply to Re: zoloft withdrawal symptoms Barbara Cat, posted by Katia on April 21, 2003, at 18:03:52

Here's what I think the story is with mood stabilizers based on what I've read on this board and my own research and personal experience. Adding the right one helps with the tendency of ADs to poop out, acting as a synergistic augmentor. If you find the right combination you need less of each and the sum is greater than the parts. They work more with the electrical potential rather than the chemical (although some, like lithium, also increase serotonin) so you're hitting more of the entire neuron rather than just the axons/receptors. Depression and bipolar appear to cause neuronal damage and some stabilizers, i.e., lithium, appear to protect against this and benefit the brain by increasing it's cellular plasticity and by creating increased dendritic growth. There seems to be definite anti-aging effects and many life enhancement proponents take lithium for this reason alone. Of course, lithium has it's own bag of problems and it's not the only stabilizer out there, just the one with the most research for this brain protection effect.

I can relate to the drinking thing. A nice glass or three or four of chardonnay is guaranteed to make me feel immediately better but totally crappy the next day or two. Everytime I succumb to it I think it's totally worth it in the moment and everytime I wake up the next morning I know it's not worth it.

> Thanks Barbara,
> Why is it that it's always a good thing to add mood stabilisers to ADs? I haven't been diagnosed with bipolar; only unipolar (it's enough). I'd be interested to know the reasoning behind that.
> thanks for the nutri.advice. I have been taking milk thistle daily to help with the liver. I know it's important to look after myself, esp. now, but when I get off balance like this, I just spiral further by making bad decisions. (like drinking too much). anyway, another story altogether.
> thanks again.
> Katia


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Barbara Cat thread:5582
URL: http://www.dr-bob.org/babble/20030417/msgs/221372.html